Chun-Hung Liu


Department of Mathematics

Princeton University

Fine Hall, Washington Road

Princeton, NJ 08544-1000 USA


E-mail: chliu (at) math (dot) princeton (dot) edu

Office: Fine Hall 704



I am an instructor at Department of Mathematics of Princeton University. I received my Ph.D. degree in the Algorithms, Combinatorics, and Optimization (ACO) program at School of Mathematics of Georgia Institute of Technology under the supervision of Robin Thomas. The title of my thesis is Graph Structures and Well-quasi-ordering.

Before I went to Georgia Tech, I got my B.S and M.S. degree from Department of Mathematics at National Taiwan University.


Here you can find my:

CV (latest updated on Oct. 31, 2016)

Publication list (latest updated on Oct. 31, 2016)

Research statement (last updated on Oct. 31, 2016)

Teaching statement (last updated on Oct. 31, 2016)


I organize Princeton Discrete Mathematics Seminar with Maria Chudnovsky, Zeev Dvir and Paul Seymour at Spring 2017.



l         2017 Spring: MAT 104 Calculus II, Sections C02 and C03A.
Office hours: Mon 2:00-3:00pm and Tue 11:00am-12:00pm.

l         2016 Fall: MAT 377 Combinatorial Mathematics
Office hours: Mon 3:00-4:00pm and Thu 11:00am-12:00pm.

l         2016 Spring: MAT 202 Linear Algebra with Applications, Sections C03A and C04A.
Office hours: Mon 3:00-4:00pm and Tue 11:00am-12:00pm.

l         2015 Fall: MAT 377 Combinatorial Mathematics
Office hours: Tue 2:00-3:00pm and Wed 2:00-3:00pm.

l         2015 Spring: MAT 378 Theory of Games
Office hours: Mon 4:00-5:00pm and Thu 1:00-2:00pm.

l         2014 Fall: MAT 104 Calculus II, Sections C03A and C04A.
Office hours: Mon 3:00-4:00pm and Thu 10:50-11:50am.


Research Interests:

Graph theory, combinatorics, and algorithms.



l         Characterization of cycle obstruction sets for improper coloring planar graphs, (with I. Choi and S. Oum), (submitted).

l         Domination in tournaments (with M. Chudnovsky, R. Kim, P. Seymour, and S. Thomasse), (submitted).

l         Size of the largest induced forest in subcubic graphs of girth at least four and five (with T. Kelly), (submitted), arXiv:1603.03855.

l         Cycle lengths and minimum degree of graphs (with J. Ma), (submitted), arXiv:1508.07912.

l         Packing and covering immersions in 4-edge-connected graphs, (submitted), arXiv:1505.00867.

l         Partitioning H-minor free graphs into three subgraphs with no large components (with S. Oum), (submitted), arXiv:1503.08371.

l         Excluding subdivisions of bounded degree graphs (with R. Thomas), (submitted), arXiv:1407.4428.

l         On the minimum edge-density of 4-critical graphs of girth five (with L. Postle), J. Graph Theory, accepted.

l         Minimum size of feedback vertex sets of planar graphs of girth at least five (with T. Kelly), European J. Combin. 61 (2017), pp. 138-150.

l         Edge Roman domination on graphs (with G. J. Chang and S.-H. Chen), Graphs Combin. 32 (2016), pp. 1731-1747.

l         Deploying robots with two sensors in K_{1,6}-free graphs (with W. Abbas, M. Egerstedt, R. Thomas, P. Whalen), J. Graph Theory 82 (2016), pp. 236-252.

l         An upper bound on the fractional chromatic number of triangle-free subcubic graphs, SIAM J. Discrete Math. 28 (2014), pp. 1102-1136.

l         Linear colorings of subcubic graphs (with G. Yu), European J. Combin. 34 (2013), pp. 1040-1050

l         A new bound for the 2/3 conjecture (with D. Král', J.-S. Sereni, P. Whalen, and Z. Yilma), Combin. Probab. Comput. 22 (2013), pp. 384-393

l         Roman domination on strongly chordal graphs (with G. J. Chang), J. Comb. Optim. 26 (2013), pp. 608-619

l         Trees with strong equality between the Roman domination number and the unique response Roman domination number (with N. Jafari Rad), Australas. J. Combin. 54 (2012), pp. 133-140

l         Upper bounds on Roman domination numbers of graphs (with G. J. Chang), Discrete Math. 312 (2012), pp. 1386-1391

l         Roman domination on 2-connected graphs (with G. J. Chang), SIAM J. Discrete Math. 26 (2012), pp. 193-205